MAUDE Adverse Event Report: MICROVENTION, INC. FRED 21; FLOW DIVERTER

MICROVENTION, INC. FRED 21; FLOW DIVERTER
Model Number FRED3014-PMA
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the fred jr stent did not fully open or oppose vessel wall in proximal part of the stent.The flared ends of proximal part of stent were open, but it was pinched down and not fully open after detachment.Clot formed 2 minutes after deployment, after the pusher was pulled out and the microcatheter was pulled back a little.Integrillin was given and patient will stay on integrillin for now.Patient was held at hospital for a few extra days for observation, then discharged and was doing "pretty well".Patient was brought back on january 6th for another angiogram and further treatment was not needed.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and is not available for return to the manufacturer for analysis and procedure images not provided.Therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies stent thrombosis as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
Additional information received via user-facility medwatch # (b)(4) received from fda.Reference b5.
 
Event or Problem Description
Additional information received via user-facility medwatch # (b)(4) received from fda.Event described as: surgical procedure device malfunction.Adult male with past medical history of ruptured aneurysm due to successful coil embolization (b)(6) this year (2021).Presented for an elective cerebral angiogram with embolization.While attempting anterior communicating artery aneurysm flow divert, his embolization was complicated by stent malfunction.Stent did not fully open and is still in the vessel.Aneurysm remains.Patient stable, discharged to home after observation.Original intended procedure was cerebral angiography.

Brand Name
FRED 21
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13232432
Report Number2032493-2022-00016
Device Sequence Number14529833
Product Code OUT
UDI-Device Identifier00842429106624
UDI-Public(01)00842429106624(11)190507(17)220430(10)190507542M
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberFRED3014-PMA
Device Lot Number190507542M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale
Patient Weight76 KG